Aa
A
A
Close
Avatar universal
Methadone withdrawal w/weaker opiates - my timeline
Thought someone might find this helpful.....I am finally starting to feel human again, even interested in the news right now....just this morning, I posted wondering when I would be interesting in ANYTHING again.

Came off a relatively low dose methadone habit with a 4-day taper, 20mg to 0.  Took several perc 5s and vic 5s for 5-6 days afterward, with my last opiate on Monday.

The weaker opiates definitely made the methadone withdrawal somewhat bearable (in hindsight) but I think it extended my overall w/d.  I am suddenly feeling much better this afternoon....although I know detox can be an up and down process, I am certain I'm through the worst of it.  Still have infrequent chills, sweating, stomach stuff, but I'm HUNGRY again and interested to see how I sleep tonight.

Just some words of hope to those of you going through this.....it DOES get better, apparently rather suddenly.  I was so close to giving up today and I'm so glad I hung in there.

Cancel
14 Answers
Page 1 of 1
1406964 tn?1283207466
Hi,

Congratulations on staying off, and really glad to hear you're feeling better.

Well done and stay strong.

Take care
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Submit Comment
Avatar universal
Thank you - I feel so positive right now.  I know it won't last forever but I'm soaking it up and actually preparing a real meal.

The support from people here REALLY helped as I did this at home, alone all day.  Without these forums I would have felt like the only one who ever felt that horrible.
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Submit Comment
Avatar universal
Also, for anyone reading this, I would say as a pretty all-purpose opiate addict that using the weaker opiates was NOT the way to go.  I should have just toughed it out....although I could get more with a phone call and have managed to stave off those urges (and WILL continue to do so), it would have been REALLY easy for me to slip right back.  I felt markedly worse after stopping the vics/percs and I think I would have felt better days sooner but for prolonging things.
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Submit Comment
Avatar universal
Glad you feel good.I stopped methadone about 40 days ago after being on it 5 years.Went from only 30mg to 2mg in 6 months.Feel better,but....it is a long process You must be one of the lucky ones.                           karl
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Submit Comment
1406964 tn?1283207466
I was going to mention that but I didn't want to dent your glory.

Glad you said it because I think you're right.

It doesn't detract from your achievement though. If anything, it increases it because you made things that little bit harder for yourself.

There are a lot of folk on the list right now who I hope will read and take heart from you post.

Take care
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Submit Comment
Avatar universal
Or,maybe you you broke the fall,because there is one,with pills.The best may be yet to come.  
karl
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Submit Comment
Avatar universal
Thanks everyone!

Yeah, I'm trying not to get overconfident.  I know how the ups and downs go, and I know this is only the beginning of the hardest part.  I've got to relearn how to do just about everything without pills - I was taking them as soon as I woke up to "deal."

Also, Karl, I was a VERY short term addict....months, not years.  I am certain this is why it was somewhat bearable and relatively short.  I'm still feeling withdrawal, just not that overwhelming feeling I had even this morning.  The tide broke but it's nowhere near over.  Take care.
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Submit Comment
Avatar universal
HEY Dude congrats on getting of methadone....well you kinda did it a little unorthodox but your there now...you got a lot going for you ....your habit was short and it doesnt sound like you where on the methadone that long or on a very hi dose....expect some sleep problems
you defentily need to quit trying to treat this with more pills let your body go threw the detox period hopefuly you wont get the energy crash so common with methadone withdrawals
keep posting for support we all want to see you succeed good luck and God bless.....Gnarly  
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Submit Comment
Avatar universal
I think you did great! I guess it doesnt matter how you got through it,as long as you stay clean you have accomlished alot. Thankyou for posting your story. I love it when someone wins the fight against the demon! congrats and keep moving forward!!!!!!
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Submit Comment
Avatar universal
Ohhhh I've got the energy crash, have for a week now (even before the other pills ran out), but I'm starting to come back.  Gravity felt about 10 times stronger several days ago....still having little chills, sweats, stomach stuff, sleep issues (to say the least).  But I can eat again and I can pick up my daughter without feeling like I'm going to faint.  I'm sure you know what I mean when I say that by my normal standards I feel like cr*p, but by the standards of the past 9 days or so I'm feeling pretty good.  Working today, woo hoo!

Worst part now is the nightmares when I do get to sleep - WOAH they're worse every night.  If anyone's ever experienced nicotine patch dreams, they're nothing compared to these.  And yes, I am dreaming about pills.....wow.

But I'm not in the fetal position shivering on the couch, and that's something.  :)
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Submit Comment
1406964 tn?1283207466
Congratulations on your determination. It's a real achievement.

Looks like you're turning a corner now though. I really do hope so.

Well done again. Stay strong and give us that success story!

Thinking of you
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Submit Comment
Avatar universal
Thanks so much - I sure will!!!!!!!  :)
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Submit Comment
1374653 tn?1289243073
Just wanted to throw my congrats in the pile.  Anyone who is fighting the methadone beast is to be commended.  Although I agree that it is not the best method, I admit that i used pills here and there to get through the real rough spots when i was coming down, but once I jumped, it was pure cold turkey with no mayo.

In this case, i think the destination is more important than the journey, but most important of all is staying in that place called clean living.
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Submit Comment
Avatar universal
Thanks!!!  

And now the mind stuff starts...."I can do just one....."  Yeah, not so much.  This stuff has humbled me....I know I don't have control.  "Just one" is not an option....just trying to keep busy & positive.  

The weather wouldn't cooperate with the cravings anyways.  Tornadoes outside are the universe's way of telling me NO.  : )

Staying strong.....now the real fight starts & I'M READY!!!
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Submit Comment
Your Answer
Avatar universal
Answer
Know how to answer? Tap here to leave your answer...
Answer
Submit Answer
A
A
Blank
Weight Tracker
Weight Tracker
Start Tracking Now
Addiction: Substance Abuse Community Resources
RSS Expert Activity
233488 tn?1310696703
Blank
Marathon Running Done Over Many Yea...
05/15 by John C Hagan III, MD, FACS, FAAOBlank
233488 tn?1310696703
Blank
New Article on Multifocal IOL vs &q...
05/15 by John C Hagan III, MD, FACS, FAAOBlank
748543 tn?1463449675
Blank
TMJ/TMJ The Connection Between Teet...
01/15 by Hamidreza Nassery , DMD, FICOI, FAGD, FICCMOBlank
Top Addiction Answerers
Avatar m tn
Blank
gnarly_1
phoenix, AZ
406584 tn?1399591666
Blank
10356
495284 tn?1333897642
Blank
dominosarah
City of Dominatrix, MN
4522800 tn?1459192030
Blank
VICourageous
ID
Avatar f tn
Blank
jifmoc
los angeles, CA
7163794 tn?1457370413
Blank
motye51
New Orleans, LA